Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 360, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 23, 2025, 4:18 PM MDT for Teller County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2025, 4:18 PM MDT (22:18 UTC)
- Expired
- Aug 23, 2025, 4:35 PM MDT
- In force
- 17 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Teller County, CO
The radar
The Denver radar (KFTG), 100 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
006
WUUS55 KPUB 232218
SVRPUB
COC119-232245-
/O.NEW.KPUB.SV.W.0360.250823T2218Z-250823T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
418 PM MDT Sat Aug 23 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern Teller County in central Colorado...
* Until 445 PM MDT.
* At 418 PM MDT, a severe thunderstorm was located 7 miles south of
Cheesman Reservoir, or 32 miles northwest of Colorado Springs,
moving south at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northwestern Teller County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3913 10525 3900 10516 3899 10533 3913 10533
TIME...MOT...LOC 2218Z 344DEG 30KT 3911 10532
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hodanish1 follow-up statement
091 WWUS55 KPUB 232235 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 435 PM MDT Sat Aug 23 2025 COC119-232244- /O.CAN.KPUB.SV.W.0360.000000T0000Z-250823T2245Z/ Teller CO- 435 PM MDT Sat Aug 23 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TELLER COUNTY IS CANCELLED... The severe thunderstorm which prompted the warning has weakened. Therefore, the warning has been cancelled. However, heavy rain is still possible with this thunderstorm. && LAT...LON 3913 10525 3900 10516 3899 10533 3913 10533 TIME...MOT...LOC 2232Z 344DEG 30KT 3898 10527 $$ Hodanish
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:40 PM MDT, 1 hour 38 minutes earlier. Its key messages:
- Showers and thunderstorms continue into this evening, especially over the mountains. A strong/severe storm is possible, especially Teller County/Palmer Divide.
- More widespread thunderstorms expected on Sunday, with strong to severe storms possible over the southeast plains.
- Cooler and active weather likely for much of next week, with daily shower and thunderstorm development over south central and southeast Colorado.
- Low to medium chance for strong to severe storms each day, along with heavy rainfall and localized flooding.
Area forecast discussion, Aug 23, 2:40 PM MDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 240 PM MDT Sat Aug 23 2025 .KEY MESSAGES... - Showers and thunderstorms continue into this evening, especially over the mountains. A strong/severe storm is possible, especially Teller County/Palmer Divide. - More widespread thunderstorms expected on Sunday, with strong to severe storms possible over the southeast plains. - Cooler and active weather likely for much of next week, with daily shower and thunderstorm development over south central and southeast Colorado. - Low to medium chance for strong to severe storms each day, along with heavy rainfall and localized flooding. && .SHORT TERM /THROUGH SUNDAY/... Issued at 208 PM MDT Sat Aug 23 2025 Storms developing on schedule across the mountains this afternoon, although eastern mountain/I-25 and southeast plains haven't seen much development as of 2 pm, as low clouds have lingered, limiting instability. For the remainder of the afternoon into the evening, expect mountain convection to expand and strengthen, especially at locations where morning cloudiness cleared early. Suspect best chance for a strong to severe storm will be in Teller County and along the Palmer Divide, where low level wind shear (0-6km shear 30-40 kts) is strongest, and pocket of relatively cloud free air over the Front Range has allowed deeper instability (CAPE over 1000 J/KG) to develop. Elsewhere over the high terrain, main threat from storms will be heavy rainfall, as PWAT climbs to over an inch and surface dewpoints are mostly in the 50s. For the I-25 corridor and southeast plains, instability is more limited, leading to weakening convection moving off the mountains through the evening. Storms will slowly dissipate late evening, though plentiful moisture suggests at least weak shower activity may linger toward/past midnight before precip ends early Sunday morning. On Sunday, set-up appears to favor more widespread convection, especially across the plains. Bulk shear increases a bit into the 35-45 kt range, with CAPE running 1000+ J/KG at most locations by afternoon as we see more sun than Sat across the area. Most CAMs suggest mountain convection forms around midday, with widespread storms then rolling southeast over the I-25 corridor by mid/late afternoon, then across the southeast plains late afternoon/evening. Models differ slightly on where strongest low level convergence and subsequent greatest severe threat will be, though rough consensus is along a LIC/LHX/Kim line where sely surface winds will be strongest, though at least a low end severe storm will be possible anywhere along and east of the mountains during the afternoon/evening. Heavy rainfall/flash flooding a threat as well, with greatest risk over El Paso/Teller Counties, where heavier rain has fallen recently. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 314 AM MDT Sat Aug 23 2025 No real big change in the large scale pattern moving into Monday and Tuesday, keeping precip chances high for most of the area. A cooler air mass will work its way in though and bring well below normal temps to the region on these days. Will need to keep an eye on how instability evolves during this period, as its looking to shift more over the higher terrain and possibly lower. Not quite confident on this trend though and will continue to keep a close eye given the likely forcing for ascent and additional precip development. Ridge does appear to shift east and eventually flatten by the middle/end of next week, bringing a shift to more of a west to southwest flow aloft. Will see temps warm slightly though still stay below normal for this time of the year. Moisture doesn't really go anywhere and looks to help support continued daily shower and thunderstorm development across the region. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1131 AM MDT Sat Aug 23 2025 At KCOS and KPUB, lower cigs were gradually lifting as of 18z, and expect VFR cigs for the remainder of the afternoon. Will continue with a prob30 for -tsra from 23z-03z as mountain convection moves off the higher terrain and into the I-25 corridor. Showers/storms then shift south of the terminals after 03z, with gradually clearing skies overnight. At KALS, prob30 for tsra 22z-01z, as convection over the higher terrain drifts into the San Luis Valley. Storms gradually shift south after 02z, with clearing skies overnight into Sunday morning. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PETERSEN LONG TERM...RODRIGUEZ AVIATION...PETERSEN
Hazardous weather outlook, Aug 23, 12:02 PM MDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1202 PM MDT Sat Aug 23 2025 COZ058>089-093>099-241815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1202 PM MDT Sat Aug 23 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop this afternoon over the mountains, then push into interior valleys and the I-25 corridor during the late afternoon and early evening hours. Isolated storms may hold together long enough to reach the southeast plains as well, mainly this evening. Storms will be capable of producing 50 mph outflow winds, frequent lightning, half inch hail and locally heavy rainfall. One or two storms could become strong to severe, with 60 mph winds and hail to 1 inch in diameter, especially over the eastern mountains and Pikes Peak Region. Locally heavy rainfall will also be possible along with an elevated flash flood risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday Monsoon moisture will continue to increase Sunday into next week. Moderate to heavy rainfall will be possible over all of the region Sunday through next week, with several inches of rain possible over a large portion of the area. This will have the potential to produce flooding over the region. Additionally, there is a risk for strong to severe storms each afternoon, mostly over the eastern plains and I-25 corridor, especially towards the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/RODRIGUEZ
In the hours before
Special weather statement, Aug 23, 2:31 PM MDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
231 PM MDT Sat Aug 23 2025
COZ062-063-232100-
Central Chaffee County Below 9000 Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
231 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHAFFEE COUNTY
THROUGH 300 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm over
Trout Creek Pass, or 55 miles northeast of Gunnison, moving southeast
at 20 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Trout Creek Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3891 10599 3892 10599 3891 10597 3888 10598
3888 10594 3887 10593 3885 10594 3881 10591
3877 10593 3877 10594 3873 10594 3871 10596
3889 10607 3893 10601
TIME...MOT...LOC 2030Z 322DEG 16KT 3887 10599
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 23, 2:51 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
251 PM MDT Sat Aug 23 2025
COZ065-069-232115-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
251 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
315 PM MDT...
At 251 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saguache, or 48 miles north of Alamosa, moving southeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saguache.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3813 10630 3820 10619 3804 10597 3793 10615
TIME...MOT...LOC 2051Z 322DEG 49KT 3812 10620
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 23, 3:15 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
315 PM MDT Sat Aug 23 2025
COZ065-069-232145-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
315 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAGUACHE COUNTY
THROUGH 345 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saguache, or 42 miles north of Alamosa, moving southeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Saguache.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 10630 3815 10612 3795 10594 3785 10611
TIME...MOT...LOC 2115Z 322DEG 49KT 3804 10616
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 23, 3:33 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Pueblo CO
333 PM MDT Sat Aug 23 2025
COZ069-070-072-073-232200-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
333 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALAMOSA...WESTERN
HUERFANO...SOUTHWESTERN CUSTER AND SOUTHEASTERN SAGUACHE COUNTIES
THROUGH 400 PM MDT...
At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near
Great Sand Dunes, or 31 miles northeast of Alamosa, moving south at
20 mph.
HAZARD...Heavy rain and Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Great Sand Dunes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3795 10566 3790 10544 3768 10540 3770 10575
TIME...MOT...LOC 2132Z 014DEG 16KT 3786 10558
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Aug 23, 4:15 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Sat Aug 23 2025
COZ081-232245-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
415 PM MDT Sat Aug 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 445 PM MDT...
At 415 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Cheesman Reservoir, or 34 miles northwest of
Colorado Springs, moving south at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Teller
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10528 3900 10521 3899 10533 3913 10533
TIME...MOT...LOC 2215Z 344DEG 30KT 3912 10535
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:31 PM MDT | Special Weather Statement | PUB | Chaffee | 29 min |
| Aug 23, 2:51 PM MDT | Special Weather Statement | PUB | Saguache | 24 min |
| Aug 23, 3:15 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Aug 23, 3:33 PM MDT | Special Weather Statement | PUB | Alamosa | 27 min |
| Aug 23, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 36 min |
| Aug 23, 4:15 PM MDT | Special Weather Statement | PUB | Teller | 30 min |
| Aug 23, 4:24 PM MDT | Special Weather Statement | PUB | Costilla | 51 min |
| Aug 23, 4:28 PM MDT | Special Weather Statement | PUB | Alamosa | 32 min |
| Aug 23, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Costilla, Huerfano | 33 min |
| Aug 23, 4:43 PM MDT | Special Weather Statement | PUB | Teller | 32 min |
| Aug 23, 4:57 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano, Las Animas | 2 hr |
| Aug 23, 5:35 PM MDT | Special Weather Statement | PUB | Las Animas | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.